Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 219, NWS Atlanta, GA

June 21, 2001Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 9:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 9:04 PM EDT (01:04 UTC)
Expired
Jun 21, 2001, 9:30 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220104
SVRATL
GAC259-220130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH CENTRAL STEWART COUNTY...MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL
NORTHEASTERN STEWART COUNTY.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3216 8494 3203 8478 3214 8464 3223 8472

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 21, 4:15 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT THU JUN 21 2001

AIRMASS OVER CWA MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY. HAVE
ISSUED SEVERAL WARNINGS FOR CENTRAL/SOUTHEAST COUNTIES. MODELS SHOW
FRONT REACHING NORTHWEST GA FRIDAY MORNING...AND STALLING OUT OVER
CENTRAL CWA FRIDAY NIGHT. MORE STABLE AIR SPREADS INTO NORTH GA BY
SATURDAY MORNING. THUNDERSTORMS MOVING INTO MIDDLE TN AND NORTHWEST
AL SHOULD REACH NORTHWEST GA LATER TONIGHT. WILL KEEP CHANCE POPS
OVERNIGHT AND 50 TO 60 PERCENT POPS FOR FRIDAY. WITH SOME DRYING
INDICATED...WILL DECREASE POPS FRIDAY NIGHT FROM THE NORTHWEST. DRY
FOR SATURDAY EXCEPT CENTRAL. EXTENDED QUESTIONABLE AS UPPER LOW
PARKS OVER EASTERN KY AND TN. FOR NOW...WILL LEAVE SUNDAY AND MONDAY
DRY AS ON PREVIOUS FORECAST. WILL MAKE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES.

FCSTID = 41
ATL   68  83  64  82 /  40  50  30  10
AHN   68  85  65  84 /  30  50  40  10
GVL   66  85  65  84 /  30  50  40  10
RMG   66  80  62  82 /  40  60  20  10
CSG   70  88  68  85 /  30  50  30  30
MCN   69  89  67  85 /  30  50  30  30

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAIABLE AT FLUS42 KFFC

In the hours before

Local storm report, Jun 21, 3:42 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
342 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    2 S CHAUNCEY              GA   WIND DAMAGE
06/21/01   DODGE                          TREES UPROOTED REPORTED BY
                                          FIRE DEPARTMENT

1150 AM    ALAMO                     GA   .75 INCH HAIL
06/21/01   WHEELER                        REPORTED BY LAW
                                          ENFORCEMENT

1220 PM    MT VERNON                 GA   WIND DAMAGE
06/21/01   MONTGOMERY                     TREES DOWN REPORTED BY
                                          EMERGENCY MANAGER

0130 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        TREES DOWN. ONE TREE ON A
                                          HOUSE. REPORTED BY LAW
                                          ENFORCEMENT

0200 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        MULTIPLE TREES DOWN ON
                                          POWER LINES AND HOUSES
                                          REPORTED BY EMERGENCY
                                          MANAGER

0210 PM    UNADILLA                  GA   .88 INCH HAIL
06/21/01   DOOLY                          REPORTED BY PUBLIC

f
Local storm report, Jun 21, 5:30 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
530 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1130 AM    2 S CHAUNCEY              GA   WIND DAMAGE
06/21/01   DODGE                          TREES UPROOTED REPORTED BY
                                          FIRE DEPARTMENT

1150 AM    ALAMO                     GA   .75 INCH HAIL
06/21/01   WHEELER                        REPORTED BY LAW
                                          ENFORCEMENT

1220 PM    MT VERNON                 GA   WIND DAMAGE
06/21/01   MONTGOMERY                     TREES DOWN REPORTED BY
                                          EMERGENCY MANAGER

0130 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        TREES DOWN. ONE TREE ON A
                                          HOUSE. REPORTED BY LAW
                                          ENFORCEMENT

0200 PM    PERRY                     GA   WIND DAMAGE
06/21/01   HOUSTON                        MULTIPLE TREES DOWN ON
                                          POWER LINES AND HOUSES
                                          REPORTED BY EMERGENCY
                                          MANAGER

0210 PM    UNADILLA                  GA   .88 INCH HAIL
06/21/01   DOOLY                          REPORTED BY PUBLIC

0215 PM    EAST MACON                GA   WIND DAMAGE
06/21/01   BIBB                           TREES DOWN ON HOUSE.
                                          REPORTED BY EMERGENCY
                                          MANAGER

0220 PM    GRAY                      GA   WIND DAMAGE
06/21/01   JONES                          TREES DOWN.
                                          REPORTED BY 911

0230 PM    MONTROSE                  GA   .75 INCH HAIL
06/21/01   LAURENS                        WIND BLEW SKIRTING OUT
                                          FROM UNDER MOBILE HOME
                                          REPORTED BY PUBLIC

0420 PM    5 SW JACKSON              GA   .75 INCH HAIL
06/21/01   BUTTS   &                       REPORTED BY 911

DH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:17 PM EDTSevere Thunderstorm WarningFFCHall28 min
Jun 21, 8:35 PM EDTSevere Thunderstorm WarningFFCStewart25 min
Jun 21, 8:52 PM EDTSevere Thunderstorm WarningFFCDade, Walker23 min
Jun 21, 8:53 PM EDTSevere Thunderstorm WarningFFCDooly37 min
Jun 22, 10:26 AM EDTSevere Thunderstorm WarningFFCWhitfield34 min
Jun 22, 10:39 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray36 min
Jun 22, 12:31 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Paulding29 min
Jun 22, 12:39 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson51 min
Jun 22, 12:39 PM EDTSevere Thunderstorm WarningFFCBanks51 min
Jun 22, 1:01 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding44 min
Jun 22, 1:24 PM EDTSevere Thunderstorm WarningFFCMeriwether51 min
Jun 22, 1:53 PM EDTSevere Thunderstorm WarningFFCHouston37 min
Jun 22, 2:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee35 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningFFCHenry, Newton52 min
Jun 22, 2:48 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson42 min
Jun 22, 3:05 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee40 min
Jun 22, 3:05 PM EDTSevere Thunderstorm WarningFFCClarke40 min
Jun 22, 3:27 PM EDTSevere Thunderstorm WarningFFCGreene, Madison, Oglethorpe33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.